Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 5, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 14, 2011, 3:29 AM PST for Union County, Oregon. It took effect at Jan 14, 2011, 12:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2011, 3:29 AM PST (11:29 UTC)
- In effect from
- Jan 14, 2011, 12:00 PM PST
- Expired
- Jan 15, 2011, 3:11 AM PST
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976 WWUS76 KPDT 141129 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 329 AM PST FRI JAN 14 2011 ...VERY WINDY THIS AFTERNOON AND TONIGHT IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY... .A TIGHT PRESSURE GRADIENT EAST OF THE BLUE MOUNTAINS WILL RESULT IN VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY...PARTICULARLY NEAR LADD AND PYLES CANYONS. ORZ049-142300- /O.NEW.KPDT.WI.Y.0005.110114T2000Z-110115T1800Z/ GRANDE RONDE VALLEY- 329 AM PST FRI JAN 14 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM PST SATURDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM PST SATURDAY. * TIMING AND WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE OVERNIGHT NEAR LADD AND PYLES CANYONS. WINDS WILL GRADUALLY DECREASE SATURDAY MORNING. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND THE TOWN OF UNION SHOULD BE PREPARED FOR SUDDEN STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
588 WWUS76 KPDT 142248 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 248 PM PST FRI JAN 14 2011 ...VERY WINDY THIS EVENING AND TONIGHT IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY... .A TIGHT PRESSURE GRADIENT EAST OF THE BLUE MOUNTAINS CONTINUES TO CREATE VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY... PARTICULARLY NEAR LADD AND PYLES CANYONS. ORZ049-150700- /O.CON.KPDT.WI.Y.0005.000000T0000Z-110115T1800Z/ GRANDE RONDE VALLEY- 248 PM PST FRI JAN 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * TIMING AND WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CONTINUE THIS EVENING NEAR LADD AND PYLES CANYONS. WINDS WILL GRADUALLY DECREASE SATURDAY MORNING. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND THE TOWN OF UNION SHOULD BE PREPARED FOR SUDDEN STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
334 WWUS76 KPDT 151111 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 311 AM PST SAT JAN 15 2011 ORZ049-151215- /O.CAN.KPDT.WI.Y.0005.000000T0000Z-110115T1800Z/ GRANDE RONDE VALLEY- 311 AM PST SAT JAN 15 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED IN THE SOUTHERN GRANDE RONDE VALLEY BUT WILL REMAIN AROUND 20 TO 30 MPH THROUGH THE MORNING HOURS. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 14, 3:00 AM PST, 29 minutes earlier.
Area forecast discussion, Jan 14, 3:00 AM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PST FRI JAN 14 2011
UPDATED AVIATION DISCUSSION
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. UNSEASONABLY WARM AND
WET CONDITIONS WILL CONTINUE THROUGH THE SHORT TERM PERIOD.
TEMPERATURES ARE WELL ABOVE SEASONAL AVERAGE. A FEW RECORD
TEMPERATURES ARE POSSIBLE...ESPECIALLY THE HIGH MINIMUM TEMPERATURES
AT NIGHT. A STRONG PROGRESSIVE FLOW ALOFT IS PRESENT OVER THE MID
LATITUDES...AND A MOIST WESTERLY FLOW ALOFT WILL BRING PERIODS OF
RAIN. CURRENTLY THE FORECAST AREA IS BETWEEN SYSTEMS...YET DOPPLER
RADARS AT PORTLAND AND SEATTLE ARE SHOWING INCREASING RETURNS
ASSOCIATED WITH A WAVE THAT WILL QUICKLY PUSH ACROSS WA/OR THIS
MORNING AND AFTERNOON. THE CASCADES WILL LIKELY SEE HEAVY AMOUNTS
OF PRECIPITATION...PARTICULARLY NEAR THE CREST...AND THE BLUE
MOUNTAINS WILL SEE MODERATE AMOUNTS (NEAR 0.5 OF AN INCH EXPECTED).
AREAS THAT ARE NORMALLY RAIN SHADOWED FROM THE CASCADES SUCH AS THE
LOWER COLUMBIA BASIN AND THE COLUMBIA DESCHUTES PLATEAU WILL RECEIVE
LIGHT AMOUNTS OF RAINFALL. THERE WILL BE A BREAK IN PRECIPITATION
TONIGHT BEFORE THE NEXT SYSTEM ARRIVES ON SATURDAY. THE UPSTREAM
SYSTEM IS SIMILAR IN NATURE TO TODAY'S SYSTEM...THUS THE CASCADES
AND BLUE MOUNTAINS WILL SEE ANOTHER ROUND OF MODERATE
PRECIPITATION. A STRONGER AND WETTER FRONT IS ANTICIPATED FOR
SATURDAY NIGHT THAT COULD BRING AREAWIDE RAINFALL AMOUNTS OF
0.25-0.75 OF AN INCH.
DUE TO THE VERY HIGH SNOW LEVELS AND RAIN...MANY OF THE RIVERS AND
STREAMS WILL SEE SHARP RISES WITH SIGNIFICANT RUNOFF. NO FLOODING
IS EXPECTED...BUT THERE IS A GOOD POSSIBILITY THAT WATER LEVELS
COULD RISE TO NEAR BANKFULL.
A STRONG PRESSURE AND TEMPERATURE GRADIENT FROM THE BAKER VALLEY TO
THE BLUE MOUNTAINS WILL RESULT IN VERY WINDY CONDITIONS IN THE
SOUTHERN GRANDE RONDE VALLEY. THE STRONGEST WINDS WILL LIKELY OCCUR
THIS AFTERNOON AND OVERNIGHT. WINDS ARE EXPECTED TO MEET ADVISORY
CRITERIA (I.E. 30-40 MPH GUSTS TO 55 MPH) NEAR LADD AND PYLES
CANYONS SO WILL ISSUE A WIND ADVISORY FOR THIS AREA. WINDS ALOFT
ARE STRONG...AND IT WILL BE VERY WINDY ALONG RIDGETOPS WITH MOUNTAIN
WAVES LIKELY. AT THIS TIME IT DOES NOT APPEAR THAT WINDS WILL REACH
THE SURFACE BUT SUDDEN WIND GUSTS TO 30-40 MPH ARE POSSIBLE. JOHNSON
.LONG TERM...SUNDAY THROUGH THURSDAY...A VERY MOIST WEATHER SYSTEM
WILL PUSH OUT OF THE REGION ON SUNDAY WITH THE FLOW TURNING MORE
NORTHWESTERLY. UPSLOPE FLOW INTO THE MOUNTAINS WILL KEEP AT LEAST A
CHANCE OF SHOWERS GOING INTO THE NEW WEEK...WHILE LOWER ELEVATIONS
WILL SEE A DRYING TREND. A RIDGE OF HIGH PRESSURE IN THE EAST
PACIFIC WILL KEEP THE FLOW OVER THE PACIFIC NORTHWEST WEST TO
NORTHWEST INTO MID WEEK. BOTH THE EUROPEAN AND GFS MODELS INDICATE A
DISTURBANCE DROPPING SOUTH FROM CANADA AND MOVING ACROSS THE REGION
ON TUESDAY. THE EUROPEAN IS STRONGER WITH THIS SYSTEM AND FURTHER
WEST WITH THE PRECIPITATION. HAVE KEPT A MIDDLE OF THE GROUND CHANCE
OF PRECIPITATION FOR THE HIGHER TERRAIN AND SLIGHT CHANCE FOR THE
LOWER ELEVATIONS. THIS SYSTEM WILL SEE SNOW LEVELS DECREASE TO
3000-4000 FEET BY WEDNESDAY WITH A RAIN AND SNOW MIX POSSIBLE FOR
THE MOUNTAINS. THURSDAY...THE MODELS VARY WITH THEIR SOLUTIONS. THE
EUROPEAN STRENGTHENS THE OFFSHORE RIDGE WITH A NORTHWEST TO NORTH
FLOW OVER THE REGION. THIS WOULD LEAD TO DRY CONDITIONS. THE GFS
KEEPS A MORE WESTERLY PROGRESSIVE FLOW OVER THE AREA...WHICH WOULD
LEAD TO AN INCREASED RISK OF PRECIPITATION. HAVE LEANED MORE TOWARD
THE EUROPEAN SOLUTION WITH ONLY A LOW CHANCE OF PRECIPITATION IN THE
HIGHER TERRAIN. A MORE NORTHERLY FLOW WILL ALSO BRING COOLER AIR TO
THE REGION WITH HIGHS IN THE LOWER 40S IN THE LOW ELEVATIONS AND 30S
FOR THE HIGHER ELEVATIONS. DMH
&&
.AVIATION...12Z TAFS...LOWER VISIBILITIES WILL CONTINUE NEAR KYKM
WHICH IS UNDER A COOLER AIRMASS AND LIGHTER WINDS. THESE CONDITIONS
ARE EXPECTED TO IMPROVE LATER THIS MORNING. THE NEXT SYSTEM WILL
MOVE THROUGH FRIDAY MORNING AND AFTERNOON BRINGING A PERIOD OF RAIN
AND LOWER CEILINGS ACROSS THE REGION. BREEZY WINDS ARE EXPECTED AT
ALL TAF SITES WITH GUSTS 20-25KTS POSSIBLE...PARTICULARLY AT
KPSC...KRDM...KPDT AND KALW. RAIN WILL END AT ALL TAF SITES AFTER
00Z...WITH PERIODS OF RAIN CONTINUING IN THE BLUE MOUNTAINS AND
EASTWARD INTO THE EVENING HOURS. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 57 44 51 44 / 50 30 70 90
ALW 57 44 49 44 / 50 30 60 90
PSC 60 44 49 44 / 40 20 50 90
YKM 48 38 43 38 / 40 20 40 90
HRI 54 43 49 43 / 40 20 60 90
ELN 45 36 44 36 / 40 30 40 90
RDM 55 40 54 40 / 40 20 40 90
LGD 46 41 45 41 / 60 40 60 90
GCD 51 40 48 40 / 60 20 60 90
DLS 58 45 54 45 / 60 30 50 100
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM NOON TODAY TO 10 AM PST SATURDAY FOR LADD AND
PYLES CANYONS IN THE ORZ049.
WA...NONE.
&&
THREAT INDEX
TODAY : GREEN
SATURDAY : GREEN
SUNDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/84/84Hazardous weather outlook, Jan 13, 7:10 PM PST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 710 PM PST THU JAN 13 2011 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 141415- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 710 PM PST THU JAN 13 2011 UPDATED TO REMOVE WIND ADVISORY THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT EASTERN OREGON AND WASHINGTON WILL HAVE A BRIEF BREAK IN THE WEATHER THIS EVENING AND OVERNIGHT. THERE WILL BE SCATTERED SHOWERS MAINLY OVER THE CASCADES AND BLUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WET AND PROGRESSIVE FLOW PATTERN WILL CONTINUE THROUGH THE LONG TERM PERIOD. EACH SYSTEM HAS THE POTENTIAL TO BRING RAIN...MOUNTAIN SNOW...AND BREEZY/WINDY CONDITIONS. THERE WILL BE PERIODS OF HEAVY RAIN. THE FRONT ON SATURDAY NIGHT AND SUNDAY MORNING HAS A DECENT MOISTURE TAP...AND LIQUID AMOUNTS WILL RANGE FROM 0.25-0.75 OVER MOST OF THE FORECAST AREA. AREA RIVERS AND STREAMS WILL NEED TO BE MONITORED CLOSELY DUE TO RAINFALL AND SNOWMELT RUNOFF. MODELS CONTINUE TO ADVERTISE DRIER CONDITIONS BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:58 PM PST | Flood Watch | PDT | Umatilla, Union, Wallowa | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.